Indian Journal of Radiology and Imaging Indian Journal of Radiology and Imaging

CASE REPORT
Year
: 2020  |  Volume : 30  |  Issue : 2  |  Page : 218--221

Isoniazid: A rare drug-induced cause for bilateral dentate nuclei hyperintensity


S Senthil Raj Kumar, S Shanmuga Jayanthan, G Rupesh 
 Senior Consultant Radiologist and HOD, Consultant Radiologist, Consultant Radiologist, Department of Radiology and Imaging Sciences, Meenakshi Hospital, Tanjore, Tamil Nadu, India

Correspondence Address:
Dr. S Senthil Raj Kumar
Department of Radiology and Imaging Sciences, Meenakshi Hospital, 244/2 Trichy Main Road, Near New Bus Stand, Nilagiri Therkku Thottam, Tanjore - 613 005, Tamil Nadu
India

Dentate nucleus, the largest deep nucleus of the cerebellum, is affected by numerous conditions, including leukodystrophies, toxins, drugs, infections, and various metabolic and inflammatory conditions. This case report is a drug-induced cerebellitis, caused by isoniazid (INH), characterized in magnetic resonance imaging (MRI) as bilateral dentate nuclei hyperintensity. Isoniazid, an antituberculosis therapy (ATT) drug, is both neurotoxic and hepatotoxic but cerebellitis is a rare complication. INH-induced cerebellitis is characterized in MRI by bilateral and symmetrical T2/fluid-attenuated inversion recovery (FLAIR) hyperintensity in dentate nuclei. Though metronidazole is the most common drug associated with such MRI signal changes in the dentate nucleus, the uncommon association with INH has been described in literature especially in patients with renal function impairment. MRI findings together with clinical signs of cerebellar involvement, in a patient with abnormal renal function tests and in whom the ATT regimen was recently initiated, favors the diagnosis of INH toxicity. INH withdrawal and pyridoxine supplementation can reverse this condition.


How to cite this article:
Senthil Raj Kumar S, Jayanthan S S, Rupesh G. Isoniazid: A rare drug-induced cause for bilateral dentate nuclei hyperintensity.Indian J Radiol Imaging 2020;30:218-221


How to cite this URL:
Senthil Raj Kumar S, Jayanthan S S, Rupesh G. Isoniazid: A rare drug-induced cause for bilateral dentate nuclei hyperintensity. Indian J Radiol Imaging [serial online] 2020 [cited 2020 Sep 18 ];30:218-221
Available from: http://www.ijri.org/article.asp?issn=0971-3026;year=2020;volume=30;issue=2;spage=218;epage=221;aulast=Senthil;type=0